Nov 30, 2005
I am on my first anti-HIV regimen of Sustiva plus Truvada and am having problems (interrupted sleep, weird dreams, nightmares) because of the Sustiva.
I'd like to switch from the Sustiva to Nevirapine. Is it possible to do this safely, given that after 6 weeks on Sustiva (plus Truvada) I have a CD4 count of 600 and viral load of 194?
Thank you very much for any advice you can give me on this
James, London, England
| Response from Dr. Wohl
I would be hesitant to switch you to nevirapine given your high CD4. AS you know, highe CD4 is a risk factor for nevirapine related liver toxicity and rash. Are you taking the Sustiva with any food? If so, stop, Food increases absorbsion of Sustiva and the side effects. Some swear by splitting the dose of Sustiva (i.e. 400 mg before bed and 200 mg in teh morining), although I have not seen much improvement in side effects in patients who have done this.
If you can not tolerate Sustiva a nice once a day alternative is Reyataz+Norvir.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth After Touching Sperm Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- White Tongue After Swallowing Cum Worried I Have HIV
- Aldara Cream For Genital Warts
- Can Chlamydia Cause Pain During Sex?
- Penicillin And Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.